Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isometry groups of manifolds of negative curvature

Author: W. Byers
Journal: Proc. Amer. Math. Soc. 54 (1976), 281-285
MathSciNet review: 0390960
Full-text PDF

Abstract | References | Additional Information

Abstract: Solvable subgroups of the isometry groups of a simply-connected manifold of negative curvature are characterized and this characterization is used to show that the isometry group of the universal Riemannian covering of a compact manifold of negative curvature is either discrete or semisimple.

References [Enhancements On Off] (What's this?)

Additional Information

Keywords: Riemannian manifold, negative curvature, isometry group
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society